Header

UZH-Logo

Maintenance Infos

Poincaré invariants


Dürr, M; Kabanov, A; Okonek, C (2007). Poincaré invariants. Topology, 46(3):225-294.

Abstract

We construct an obstruction theory for relative Hilbert schemes in the sense of [K. Behrend, B. Fantechi, The intrinsic normal cone, Invent. Math. 128 (1) (1997) 45–88] and compute it explicitly for relative Hilbert schemes of divisors on smooth projective varieties. In the special case of curves on a surface V, our obstruction theory determines a virtual fundamental class , which we use to define Poincaré invariants



These maps are invariant under deformations, satisfy a blow-up formula, and a wall crossing formula for surfaces with pg(V)=0. For the case q(V)≥1, we calculate the wall crossing formula explicitly in terms of fundamental classes of certain Brill–Noether loci for curves. We determine the invariants completely for ruled surfaces, and rederive from this classical results of Nagata and Lange. The invariant of an elliptic fibration is computed in terms of its multiple fibers.
When the fibered product is empty, there exists a more geometric obstruction theory, which gives rise to a second virtual fundamental class . We show that when pg(V)=0, and use the second obstruction theory to prove that when pg(V)>0 and .

We conjecture that our Poincaré invariants coincide with the full Seiberg–Witten invariants of [Ch. Okonek, A. Teleman, Seiberg–Witten invariants for manifolds with b+=1, and the universal wall crossing formula, Internat. J. Math. 7 (6) (1996) 811–832] computed with respect to the canonical orientation data. The main evidence for this conjecture is based on the existence of an Kobayashi–Hitchin isomorphism which identifies the moduli spaces of monopoles with the corresponding Hilbert schemes. We expect this isomorphism to identify also the corresponding virtual fundamental classes. This more conceptual conjecture is true in the smooth case. Using the blow-up formula, the wall crossing formula, and a case by case analysis for surfaces of Kodaira dimension less than 2, we are able to reduce our conjecture to the following assertion: for minimal surfaces V of general type with pg(V)>0 and q(V)>0.

Abstract

We construct an obstruction theory for relative Hilbert schemes in the sense of [K. Behrend, B. Fantechi, The intrinsic normal cone, Invent. Math. 128 (1) (1997) 45–88] and compute it explicitly for relative Hilbert schemes of divisors on smooth projective varieties. In the special case of curves on a surface V, our obstruction theory determines a virtual fundamental class , which we use to define Poincaré invariants



These maps are invariant under deformations, satisfy a blow-up formula, and a wall crossing formula for surfaces with pg(V)=0. For the case q(V)≥1, we calculate the wall crossing formula explicitly in terms of fundamental classes of certain Brill–Noether loci for curves. We determine the invariants completely for ruled surfaces, and rederive from this classical results of Nagata and Lange. The invariant of an elliptic fibration is computed in terms of its multiple fibers.
When the fibered product is empty, there exists a more geometric obstruction theory, which gives rise to a second virtual fundamental class . We show that when pg(V)=0, and use the second obstruction theory to prove that when pg(V)>0 and .

We conjecture that our Poincaré invariants coincide with the full Seiberg–Witten invariants of [Ch. Okonek, A. Teleman, Seiberg–Witten invariants for manifolds with b+=1, and the universal wall crossing formula, Internat. J. Math. 7 (6) (1996) 811–832] computed with respect to the canonical orientation data. The main evidence for this conjecture is based on the existence of an Kobayashi–Hitchin isomorphism which identifies the moduli spaces of monopoles with the corresponding Hilbert schemes. We expect this isomorphism to identify also the corresponding virtual fundamental classes. This more conceptual conjecture is true in the smooth case. Using the blow-up formula, the wall crossing formula, and a case by case analysis for surfaces of Kodaira dimension less than 2, we are able to reduce our conjecture to the following assertion: for minimal surfaces V of general type with pg(V)>0 and q(V)>0.

Statistics

Citations

8 citations in Web of Science®
6 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

20 downloads since deposited on 10 Dec 2009
3 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2007
Deposited On:10 Dec 2009 15:01
Last Modified:05 Apr 2016 13:23
Publisher:Elsevier
ISSN:0040-9383
Publisher DOI:https://doi.org/10.1016/j.top.2007.02.004
Related URLs:http://arxiv.org/abs/math/0408131

Download

Download PDF  'Poincaré invariants'.
Preview
Content: Accepted Version
Filetype: PDF
Size: 671kB
View at publisher